MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY SHELLS; CUP: VERSAFITCUP CC 01.26.50MB VERSAFITCUP METALBACK DM Ø50 MM

MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY SHELLS; CUP: VERSAFITCUP CC 01.26.50MB VERSAFITCUP METALBACK DM Ø50 MM
Model Number 01.26.50MB
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to acetabular cup mobilization and osteolysis related to pe wear at 18 years after primary.
 
Additional Manufacturer Narrative
Batch review performed on 30 jun 2025: lot 070125: (b)(4) items manufactured and released on 12-apr-2007.Expiration date: 2012-02-28.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Other device involved: cup: versafitcup cc 01.26.50mb versafitcup metalback dm ø50 mm (k083116) lot 070121: (b)(4) items manufactured and released on 30-april-2007.Expiration date: 2012-03-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation a revision surgery was performed 18 years after the primary total hip arthroplasty implantation.The reported reason for the revision was "wear".Radiographic examination reveals signs consistent with mobilization of the acetabular cup, notably areas of reduced bone density within the acetabulum that may represent osteolysis related to pe wear.On the stem side, small radiolucent areas are present proximally; however, these did not compromise implant stability, and c onsequently the stem was not revised.The observed wear of a standard pe dual-mobility liner after 18 years aligns with common findings reported extensively in medical literature and is not indicative of product defect or malfunction.Analysis performed by r&d manager from the received information, there is an evident material loss in the polar region of the dual mobility polyethylene liner.The origin of the damage is unknown, but it could be probably related to a third body effect.From the received information, there are no information that could help in the root cause of the event; however, being a standard not-crosslinked polyethylene implanted in the patient for 18 years, a wear of the polyethylene liner is a common finding reported in medical literature.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.The dual-mobility liner appeared totally open in the dome, due to the wear caused by the femoral head; the femoral head appeared worn in the polar surface most probably by the rubbing with the acetabular dome.From the received parts it is not possible to determine with certainty the root cause of the event, but a possible presence of third bodies could have caused the wear of the polyethylene liner and the subsequent damage on the metal ball head.As indicated in the clinical evaluation, the observed wear of a standard pe dual-mobility liner after 18 years aligns with common findings reported extensively in medical literature and is not indicative of a product defect or malfunction.Batch review performed on 19 sept 2025 related to the ball head (not registered in us): ball heads: inox 25055.2801 316lvm ball head 12/14 ø28 mm size s lot 070937: (b)(4) items manufactured and released on 20-aug-2007.Expiration date: 2012-08-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events during the period of review.Conclusions: although no definitive root cause can be determined, osteolysis may be the consequence of standard polyethylene wear, as commonly described in the literature.It is also likely that a third body was present within the prosthesis, contributing to the wear observed.There is no indication that any device deficiency caused or contributed to the event, and the device history record review did not reveal any potentially related manufacturing issues.

Brand Name
VERSAFITCUP DOUBLE MOBILITY SHELLS
Common Device Name
CUP: VERSAFITCUP CC 01.26.50MB VERSAFITCUP METALBACK DM Ø50 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22520977
Report Number3005180920-2025-00668
Device Sequence Number12919898
Product Code MEH
UDI-Device Identifier07630030808067
UDI-Public07630030808067
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2012
Device Model Number01.26.50MB
Device Lot Number070121
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown